Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 62, NWS Kansas City, MO

May 20, 2011Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at May 20, 2011, 8:05 PM CDT for Cooper County, Missouri. It took effect at May 20, 2011, 10:06 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 20, 2011, 8:05 PM CDT (01:05 UTC)
In effect from
May 20, 2011, 10:06 PM CDT
Expired
May 21, 2011, 6:45 PM CDT
In force
21 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 19.29 ft at May 21, 2011, 7:00 AM CDT.

actionminormoderate510152005/2105/22
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS43 KEAX 210105
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
805 PM CDT FRI MAY 20 2011
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  BLACKWATER RIVER NEAR BLUE LICK
  LAMINE RIVER NEAR OTTERVILLE

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...SALINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-195-220105-
/O.NEW.KEAX.FL.W.0061.110522T1800Z-110524T2145Z/
/BLVM7.1.ER.110522T1800Z.110523T0600Z.110523T2145Z.NO/
805 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM SUNDAY AFTERNOON TO TUESDAY AFTERNOON.
* AT  7:45 PM FRIDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 24.9 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   16.6   FRI 08 PM   24.9 EARLY MONDAY MORNING

$$

MOC053-220104-
/O.NEW.KEAX.FL.W.0062.110521T0459Z-110523T0055Z/
/OTTM7.1.ER.110521T0459Z.110521T1200Z.110522T0055Z.NO/
805 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LAMINE RIVER NEAR OTTERVILLE.
* FROM THIS EVENING TO SUNDAY EVENING.
* AT  7:15 PM FRIDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 17.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY SATURDAY EVENING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   11.3   FRI 07 PM   17.7 SATURDAY MORNING

$$
4 follow-up statements
844 
WGUS83 KEAX 210307
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1007 PM CDT FRI MAY 20 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BLACKWATER RIVER AT VALLEY CITY 
  LAMINE RIVER NEAR OTTERVILLE 
  PETITE SALINE CREEK NEAR BOONVILLE 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...JOHNSON...
PETTIS

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...

  BLACKWATER RIVER NEAR BLUE LICK 
  MISSOURI RIVER AT ST JOSEPH 
 
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...DONIPHAN AND IN 
MISSOURI...ANDREW...BUCHANAN...COOPER...SALINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC101-159-220307-
/O.EXT.KEAX.FL.W.0059.110521T0306Z-110523T0123Z/
/VLYM7.1.ER.110521T0021Z.110521T0600Z.110522T0123Z.NO/
1007 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* FROM THIS EVENING TO SUNDAY EVENING.
* AT  9:00 PM FRIDAY THE STAGE WAS 23.5 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.6 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY EVENING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   23.5   FRI 09 PM   23.6 EARLY SATURDAY MORNING

$$

MOC053-195-220306-
/O.CON.KEAX.FL.W.0061.110522T1800Z-110524T2145Z/
/BLVM7.1.ER.110522T1800Z.110523T0600Z.110523T2145Z.NO/
1007 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM SUNDAY AFTERNOON TO TUESDAY AFTERNOON.
* AT  9:45 PM FRIDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 24.9 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   18.9   FRI 10 PM   24.9 EARLY MONDAY MORNING

$$

MOC053-220306-
/O.EXT.KEAX.FL.W.0062.110521T0306Z-110523T0055Z/
/OTTM7.1.ER.110521T0206Z.110521T1200Z.110522T0055Z.NO/
1007 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMINE RIVER NEAR OTTERVILLE.
* FROM THIS EVENING TO SUNDAY EVENING.
* AT  9:15 PM FRIDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.7 FEET BY 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  EVENING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   15.2   FRI 09 PM   17.7 SATURDAY MORNING

$$

KSC043-MOC003-021-220306-
/O.CON.KEAX.FL.W.0051.000000T0000Z-000000T0000Z/
/SJSM7.1.ER.110512T0945Z.110523T1200Z.000000T0000Z.NO/
1007 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT ST JOSEPH.
* UNTIL FURTHER NOTICE.
* AT  9:30 PM FRIDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY 
  MONDAY MORNING THEN BEGIN FALLING.
* AT 19.0 FEET...BACKWATER FROM THE MISSOURI RIVER FLOODS PROPERTY 
  ALONG THE NODAWAY RIVER AT NODAWAY MISSOURI.
* AT 17.0 FEET...LOWLAND FLOODING UPSTREAM AND DOWNSTREAM FROM ST. 
  JOSEPH OCCURS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MISSOURI RIVER
  ST JOSEPH       17   17.6   FRI 09 PM   20.5 MONDAY MORNING

$$

MOC053-220306-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-110523T1410Z/
/BONM7.2.ER.110521T0003Z.110521T1800Z.110522T1410Z.UU/
1007 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL MONDAY MORNING.
* AT  9:30 PM FRIDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY 
  EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE SUNDAY MORNING.
* AT 19.5 FEET...THE CREEK FLOODS U HIGHWAY ABOUT 4 MILES SOUTHEAST 
  OF BOONVILLE.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   17.7   FRI 09 PM   20.0 EARLY SATURDAY 
AFTERNOON

$$
015 
WGUS83 KEAX 211111
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
611 AM CDT SAT MAY 21 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BLACKWATER RIVER AT VALLEY CITY 
  BLACKWATER RIVER NEAR BLUE LICK 
  LAMINE RIVER NEAR OTTERVILLE 
  PETITE SALINE CREEK NEAR BOONVILLE 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...JOHNSON...
PETTIS...SALINE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...

  MISSOURI RIVER AT ST JOSEPH 
 
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...DONIPHAN AND IN 
MISSOURI...ANDREW...BUCHANAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC101-159-221111-
/O.EXT.KEAX.FL.W.0059.000000T0000Z-110522T2221Z/
/VLYM7.1.ER.110521T0021Z.110521T0700Z.110521T2221Z.NO/
611 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* UNTIL SUNDAY AFTERNOON.
* AT  5:00 AM SATURDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   24.4   SAT 05 AM   24.2 THIS MORNING

$$

MOC053-195-221110-
/O.EXT.KEAX.FL.W.0061.110521T1800Z-110524T1612Z/
/BLVM7.1.ER.110521T1800Z.110523T0600Z.110523T1612Z.NO/
611 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM THIS AFTERNOON TO TUESDAY MORNING.
* AT  5:45 AM SATURDAY THE STAGE WAS 23.3 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 25.0 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   23.3   SAT 06 AM   25.0 EARLY MONDAY MORNING

$$

MOC053-221110-
/O.EXT.KEAX.FL.W.0062.000000T0000Z-110522T2330Z/
/OTTM7.2.ER.110521T0206Z.110521T1200Z.110521T2330Z.NO/
611 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL SUNDAY EVENING.
* AT  5:15 AM SATURDAY THE STAGE WAS 19.3 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 18.0 FEET...SOME GRAVEL ROADS UPSTREAM AND DOWNSTREAM FROM 
  OTTERVILLE ARE UNDER WATER. IN ADDITION STATE HIGHWAY 135 MAY BE 
  OVERTOPPED BY FLOOD WATERS 2 MILES NORTH OF CLIFTON CITY.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   19.3   SAT 05 AM   19.5 THIS MORNING

$$

KSC043-MOC003-021-221110-
/O.CON.KEAX.FL.W.0051.000000T0000Z-000000T0000Z/
/SJSM7.1.ER.110512T0945Z.110523T1200Z.000000T0000Z.NO/
611 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT ST JOSEPH.
* UNTIL FURTHER NOTICE.
* AT  5:30 AM SATURDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY 
  MONDAY MORNING THEN BEGIN FALLING.
* AT 19.0 FEET...BACKWATER FROM THE MISSOURI RIVER FLOODS PROPERTY 
  ALONG THE NODAWAY RIVER AT NODAWAY MISSOURI.
* AT 17.0 FEET...LOWLAND FLOODING UPSTREAM AND DOWNSTREAM FROM ST. 
  JOSEPH OCCURS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MISSOURI RIVER
  ST JOSEPH       17   17.7   SAT 05 AM   20.5 MONDAY MORNING

$$

MOC053-221110-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-110522T2341Z/
/BONM7.1.ER.110521T0003Z.110521T1200Z.110521T2341Z.UU/
611 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL SUNDAY EVENING.
* AT  5:30 AM SATURDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   18.3   SAT 05 AM   19.0 THIS MORNING

$$
702 
WGUS83 KEAX 211631
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1131 AM CDT SAT MAY 21 2011
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  BLACKWATER RIVER AT VALLEY CITY
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...JOHNSON...PETTIS

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BLACKWATER RIVER NEAR BLUE LICK 
  PETITE SALINE CREEK NEAR BOONVILLE 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...SALINE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...

  LAMINE RIVER NEAR OTTERVILLE 
  MISSOURI RIVER AT ST JOSEPH 
 
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...DONIPHAN AND IN 
MISSOURI...ANDREW...BUCHANAN...COOPER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC101-159-211701-
/O.CAN.KEAX.FL.W.0059.000000T0000Z-110522T2221Z/
/VLYM7.1.ER.110521T0021Z.110521T0700Z.110521T1535Z.NO/
1131 AM CDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* AT 11:00 AM SATURDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 10:35 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 18.5 FEET BY SUNDAY 
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   21.8   SAT 11 AM   20.8 THIS AFTERNOON

$$

MOC053-195-221630-
/O.EXT.KEAX.FL.W.0061.110521T1630Z-110524T1612Z/
/BLVM7.1.ER.110521T1410Z.110523T0600Z.110523T1612Z.NO/
1131 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM THIS MORNING TO TUESDAY MORNING.
* AT 10:45 AM SATURDAY THE STAGE WAS 24.1 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   24.1   SAT 11 AM   25.0 EARLY MONDAY MORNING

$$

MOC053-221630-
/O.CON.KEAX.FL.W.0062.000000T0000Z-110522T2330Z/
/OTTM7.2.ER.110521T0206Z.110521T0945Z.110521T2330Z.NO/
1131 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL SUNDAY EVENING.
* AT 11:15 AM SATURDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 18.0 FEET...SOME GRAVEL ROADS UPSTREAM AND DOWNSTREAM FROM 
  OTTERVILLE ARE UNDER WATER. IN ADDITION STATE HIGHWAY 135 MAY BE 
  OVERTOPPED BY FLOOD WATERS 2 MILES NORTH OF CLIFTON CITY.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   18.9   SAT 11 AM   18.3 THIS AFTERNOON

$$

KSC043-MOC003-021-221630-
/O.CON.KEAX.FL.W.0051.000000T0000Z-000000T0000Z/
/SJSM7.1.ER.110512T0945Z.110523T1200Z.000000T0000Z.NO/
1131 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT ST JOSEPH.
* UNTIL FURTHER NOTICE.
* AT 10:30 AM SATURDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.7 FEET BY 
  MONDAY MORNING THEN BEGIN FALLING.
* AT 19.0 FEET...BACKWATER FROM THE MISSOURI RIVER FLOODS PROPERTY 
  ALONG THE NODAWAY RIVER AT NODAWAY MISSOURI.
* AT 17.0 FEET...LOWLAND FLOODING UPSTREAM AND DOWNSTREAM FROM ST. 
  JOSEPH OCCURS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MISSOURI RIVER
  ST JOSEPH       17   17.6   SAT 10 AM   20.7 MONDAY MORNING

$$

MOC053-221630-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-110522T2251Z/
/BONM7.1.ER.110521T0003Z.110521T1800Z.110521T2251Z.UU/
1131 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL SUNDAY AFTERNOON.
* AT 10:30 AM SATURDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS 
  AFTERNOON.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   18.7   SAT 10 AM   19.0 THIS AFTERNOON

$$
790 
WGUS83 KEAX 212345
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
645 PM CDT SAT MAY 21 2011
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  LAMINE RIVER NEAR OTTERVILLE
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-220015-
/O.CAN.KEAX.FL.W.0062.000000T0000Z-110522T2330Z/
/OTTM7.2.ER.110521T0206Z.110521T0945Z.110521T2154Z.NO/
645 PM CDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LAMINE RIVER NEAR OTTERVILLE.
* AT  6:15 PM SATURDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:54 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.8 FEET BY SUNDAY 
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   12.9   SAT 06 PM   12.2 THIS EVENING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 7:44 PM CDT, 21 minutes earlier.

Area forecast discussion, May 20, 7:44 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 PM CDT FRI MAY 20 2011

.DISCUSSION...

IT HAS NOW BECOME APPARENT THAT THE SUBSIDENCE BEHIND THE CONVECTIVE
SYSTEM THAT HAS WEAKENED AND EXITED THE FORECAST AREA HAS
EFFECTIVELY PUT AN END TO THE RAIN FOR AT LEAST THE NEAR TERM. SPC
MESO PAGE SHOWS CONSIDERABLE SURFACE BASED CIN OVER MOST OF THE
FORECAST AREA. LATEST RUC AND HRRR FORECAST SEEM TO HAVE A GOOD
HANDLE ON THIS AS WELL AS THIS MORNINGS 4KM NMM/WRF. WIDESPREAD
CONVECTION FROM EASTERN OK INTO SW MO AND WESTERN AR WHILE ADVANCING
EASTWARD WILL HAVE A NORTHERLY COMPONENT TO IT WHICH WILL TAKE IT
INTO THE SOUTH CENTRAL AND SOUTHEASTERN PORTIONS OF THE CWA LATER
THIS EVENING.

ALTHOUGH HAVE TRIMMED THE POPS SIGNIFICANTLY ACROSS THE WESTERN CWA
WILL NEED TO KEEP A CLOSE EYE OVER EASTERN KS LATER THIS EVENING AS
MID LEVEL PVA SPREADS EASTWARD. THIS UPWARD FORCING COULD BE ENOUGH
TO GENERATE SOME ELEVATED CONVECTION AS NOTED BY LATEST HRRR PROG.

MJ

&&

.PREV DISCUSSION...
/451 PM CDT FRI MAY 20 2011/
HAVE LOWERED POPS CONSIDERABLY FOR THE REST OF THE AFTERNOON HOURS
AS SUBSIDENCE BEHIND THE BEHIND THE WEAKENING MCS OVER
CENTRAL/EASTERN MO HAS ERODED BACK EDGE OF RAIN SHIELD. SEE NO SIGNS
OF ANY ADDITIONAL DEVELOPMENT OVER EASTERN KS/WEST CENTRAL MO
THROUGH AT LEAST 00Z. WILL RE-EVALUATE FORECAST OVER THE NEXT COUPLE
OF HOURS AS HAVE SOME CONCERN WE MAY NOT SEE MUCH ADDITIONAL
CONVECTION THIS EVENING OVER AT LEAST THE WESTERN HALF OF THE CWA.
LATEST SHORT RANGE MODELS SUCH AS HRRR AND 4KM WRF/NMM SUGGEST THIS.
NOT OVERLY CONFIDENT ON RELYING SOLELY ON THE 18Z RUNS OF THE
NAM/GFS.

MJ

&&

.PREV DISCUSSION...
/330 PM CDT FRI MAY 20 2011/
DEEP COLD CORE VORTEX OVER THE INTERMOUNTAIN WEST CONTINUES TO SPIT
SHORTWAVES INTO THE PLAINS WARM SECTOR...THE FIRST OF WHICH NOW OVER
ERN NEBRASKA WHICH HELPED SUPPORT THE CONVECTIVE ENVELOPING
MISSOURI...AND A SECONDARY WAVE NOW MOVING INTO WRN KANSAS IGNITING
STORMS ALONG A COLD FRONT FROM KRSL-KGAG. THE WARM SECTOR CAN BE
CHARACTERIZED BY A STRONG MOIST MERIDIONAL COMPONENT...VIRTUALLY
UNCAPPED...YET WITH LIMITED MIDLEVEL LAPSE RATES (SANS ALONG THE
CNTRL KANSAS COLD FRONT) AND INSTABILITY (MLCAPES GENERALLY AOB 1000
J/KG). PRIMARY FORECAST CHALLENGE OVER THE NEXT 12-24 HOURS WILL BE
CONVECTIVE CHANCES AND PLACEMENT...AS THE RANGE OF OPERATIONAL
COARSE SCALE AND FINER SCALE MESOSCALE MODELS DEPICT WIDELY VARYING
SOLUTIONS. IN GENERAL...PREFER A BLEND OF THE HIGHER RESOLUTION 3KM
HRRR AND 4KM WRF-NMM OUTPUT...WHICH SHOWS COLD FRONTAL CONVECTION
LIFTING NORTHWEST OF THE AREA THIS EVENING WITH THE WRN KANSAS
WAVE...WHILE A SECONDARY CONVECTIVE AREA OVER SRN OKLAHOMA LIFTS
INTO SOUTHWEST MISSOURI ALONG THE BETTER H8 THETA-E
RIDGE...ESSENTIALLY LEAVING MUCH OF ERN KANSAS AND WRN MISSOURI IN A
PRECIPITATION VOID AREA. HOWEVER...GIVEN THE UNCAPPED MOIST
ENVIRONMENT AND NUMEROUS CONVECTIVELY INDUCED PERTURBATIONS
THROUGHOUT THE AREA...CANNOT WHOLLY ARGUE AGAINST ANY RAINFALL
THROUGH SATURDAY AFTERNOON...AND HAVE KEPT POPS AOA CLIMATOLOGY.

VERY INTERESTING AND POTENTIALLY CONVECTIVELY ACTIVE PERIODS BOTH
SATURDAY AND SUNDAY LATE AFTERNOON AND EVENING. AS MAIN COLD CORE
LIFTS INTO THE DAKOTAS...FLOW ALOFT WILL BECOME LESS MERIDIONAL
ALLOWING STEEPER H7-H5 LAPSE RATES AS WELL AS STRONGER ELEVATED
CAPPING TO ADVECT NORTHEAST INTO THE LOWER MISSOURI RIVER VALLEY.
LOW LEVEL MOISTURE WILL GO NOWHERE WITH AN ILL DEFINED SFC BOUNDARY
LINGERING THROUGH KANSAS. ASSUMING SUFFICIENT SFC INSOLATION AND
GROWING INSTABILITY PARAMETERS (SFC T/TD PROFILES POSSIBLY MID
80S/UPPER 60S YIELDING MLCAPES AOA 3000 J/KG)...ANY SMALL WAVE AND
LEADING EDGE OF AN APPROACHING PV ANOMALY...ALONG WITH SFC
CONVERGENCE MAY ALLOW FOR DEEP CONVECTIVE UPDRAFTS AND ORGANIZED
TSTMS. BOTH LOW LEVEL 0-1KM AND DEEP LAYER 0-6KM SHEAR WILL BE
SLIGHTLY WEAKER ON SATURDAY VERSUS SUNDAY...HOWEVER MOST LIKELY
ENOUGH TO SUPPORT ANY ORGANIZED UPDRAFTS (ESPECIALLY SUNDAY WHERE
BETTER SUPERCELLULAR TYPE WIND PROFILES ARE MORE LIKELY TO EXIST).
LARGEST CONCERN IS THE FORECAST TREMENDOUS AMOUNT OF CAPE IN THE
-10C TO -30C HAIL GROWTH REGION ALOFT BOTH DAYS...AND ANY STORMS
THAT COULD OBTAIN A MIDLEVEL ROTATIONAL COMPONENT WOULD BE CAPABLE
OF LOFTING VERY LARGE HAIL. AND WHILE NOT A WIDESPREAD TYPE
EVENT...THE POTENTIAL RAMIFICATIONS CERTAINLY ARE WORTH NOTING.
OTHERWISE...GIVEN THE REPEATED ROUNDS OF CONVECTION...WILL NEED TO
WATCH FOR FLOODING CONCERNS THROUGH THE WEEKEND. GIVEN THE MORE
SCATTERED NATURE TO ANY STORMS AND NOT EXPECTING MORE PROLIFIC
CONVECTIVE COMPLEXES...HAVE NOT ISSUED ANY FLOOD WATCHES...THOUGH
LOCALIZED FLOODING WILL CERTAINLY BE POSSIBLE WITH EACH SUCCESSIVE
RAINFALL EVENT.

21

MEDIUM RANGE (MONDAY-FRIDAY)...

MODELS CONTINUE TO SHOW AN ACTIVE EARLY EXTENDED FORECAST AS
SOUTHWEST FLOW...PLENTY OF MOISTURE...A LOW LEVEL BOUNDARY IN THE
NEIGHBORHOOD AND PERIODIC WAVES SHOULD KEEP AT LEAST CHANCE POPS
THROUGH WEDNESDAY NIGHT. IT WOULD APPEAR BEST INSTABILITY WOULD BE
MONDAY AFTERNOON AND EVENING...BUT STILL SHEAR IS NOT AWESOME.
MODELS DIVERGE SOMEWHAT WITH WAVES FOR DAYS 6 AND 7 WITH NEW 12Z
ECMWF AND GEM SHOWING A DEPARTING WAVE WEDNESDAY NIGHT FOLLOWED BY
SURFACE RIDGING VS THE GFS WHICH SHOWS A FAIRLY COMPACT WAVE THE
OTHER TWO DON'T MOVING THROUGH THURSDAY. FOR NOW HAVE GONE DRY
THURSDAY AND FRIDAY. REALISTICALLY THIS TIME OF YEAR WITH THIS
PATTERN YOU JUST CAN'T TELL 6 OR 7 DAYS OUT WHETHER IT WILL BE DRY
OR NOT. RATHER THAN GO WITH POPS THAT ARE LESS THAN CLIMO FOR THOSE
DAYS CHOSE TO TAKE A STAND AND GO DRY.

BAILEY

&&

.AVIATION...

FOR THE 00Z TAF...PREFER LATEST SHORT RANGE PROGS...RUC AND
HRRR...AND RADAR/SATELLITE AS THEY BETTER FIT TRENDS AND
EXPECTATIONS BETTER THAN 18Z NAM/GFS. PRONOUNCED SUBSIDENCE IN WAKE
OF EARLIER CONVECTION WILL MOST LIKELY KEEP WIDESPREAD CONVECTION AT
BAY. NOT TO SAY A FEW SHOWERS COULD POP UP IN THE TROPICAL TYPE
AIRMASS BUT THEY WILL MOST LIKELY BE HIT AND MISS. SO WILL GO WITH A
DRY FORECAST FOR THE TERMINALS.

DUE TO TODAYS RAIN AND WEAKENING SURFACE PRESSURE GRADIENT WILL
INTRODUCE MVFR FOG FOR KMCI LATER TONIGHT AND ADD MVFR CIGS FOR
KSTJ. WILL NEED TO KEEP AN EYE ON VISIBILITY TRENDS LATE TONIGHT AS
SREF SURFACE VISIBILITY PROG INDICATES POTENTIAL FOR IFR FOG.

OTHERWISE...LOWER LEVEL VFR CIGS EXPECTED TO MOVE INTO THE TERMINALS
LATER THIS EVENING AND THEN SCATTER OUT BY LATE SATURDAY MORNING.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 20, 7:00 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT FRI MAY 20 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
700 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS MAY MOVE BACK INTO PARTS OF WEST CENTRAL AND CENTRAL
MISSOURI LATER THIS EVENING. SEVERAL AREAS OF A THUNDERSTORMS OVER
WESTERN ARKANSAS...EASTERN OKLAHOMA AND SOUTHWEST MISSOURI ARE
GRADUALLY SPREADING NORTHEAST AND COULD REACH AREAS EAST OF A BUTLER
TO MOSEBY LINE. HOWEVER...NO SEVERE WEATHER IS EXPECTED.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTHWEST MISSOURI
TONIGHT. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AND MONDAY AS
WARM...MOIST AND MODESTLY UNSTABLE AIR REMAINS IN PLACE AHEAD OF A
DEEP STORM SYSTEM THAT WILL TRACK ACROSS THE NORTHERN PLAINS AND
UPPER MISSISSIPPI VALLEY. THERE WILL BE A THREAT FOR SEVERE WEATHER
DURING THE LATE AFTERNOON AND EVENING HOURS OF SATURDAY...SUNDAY...AND
MONDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS
WITH ANY OF THESE STORMS.

ANOTHER SYSTEM WILL MOVE IN ACROSS THE CENTRAL ROCKIES ON TUESDAY AND
WEDNESDAY AND BRING ANOTHER COUPLE ROUNDS OF THUNDERSTORMS TO THE
REGION. THE THREAT FOR SEVERE WEATHER WILL BE MINIMAL.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT
CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY
RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP AS
DEEPER MOISTURE INCREASES. TOTAL RAINFALL ACCUMULATIONS THROUGH
EARLY NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS
THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH
FLOODING...AND MAY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SATURDAY MORNING...BUT
MAY BE NECESSARY IN SOME LOCATIONS SATURDAY...SUNDAY...AND MONDAY
AFTERNOON AND EVENING.

JULY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:05 PM CDTRiver Flood WarningEAXCooper, Saline35 hr
May 21, 5:50 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt40 min
May 21, 6:03 PM CDTSevere Thunderstorm WarningEAXAtchison27 min
May 21, 6:23 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway37 min
May 21, 6:25 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway35 min
May 21, 6:39 PM CDTTornado WarningEAXHolt36 min
May 21, 6:56 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway34 min
May 21, 6:57 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway33 min

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.